Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 52, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at May 21, 1998, 9:22 PM CDT for Grundy County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 1998, 9:22 PM CDT (02:22 UTC)
- Expired
- May 22, 1998, 12:25 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Grundy County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3731 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 21, 8:50 PM CDT, 32 minutes earlier.
Area forecast discussion, May 21, 8:50 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 850 PM CDT THU MAY 21 1998 SVR WX ABOUNDS ACROSS THE FA AS LARGE BOW ECHO COMPLEX CONTS TO MOVE SOUTHEAST THRU THE FA. SECONDARY DEVELOPMENT AREA ACRS SRN MO ATTM APPEARS TO BE QUITE A BIT MORE CALM THAN INITIAL SVR BOW ECHO WHICH MOVED THRU BNA AREA THIS EVENING. CURRENT FCST ATTM LOOKS GOOD FOR THE FA AND WL NOT RECOMMEND ANY CHGS YET W/WEATHER WATCHES STILL IN EFFECT FOR THE FA. TROUTMAN
In the hours before
Local storm report, May 21, 7:48 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
748 PM CDT THU MAY 21 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM PARSONS TN .75 INCH HAIL
05/21/98 DECATUR DIME SIZE HAIL WAS
REPORTED.Local storm report, May 21, 8:10 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
810 PM CDT THU MAY 21 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM TN WIND DAMAGE
05/21/98 WILSON SHERIFFS OFFICE REPORTED
TREES WERE BLOWN DOWN
COUNTYWIDE.Local storm report, May 21, 8:32 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
832 PM CDT THU MAY 21 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM MURFREESBORO TN WIND DAMAGE
05/21/98 RUTHERFORD ROOF WAS BLOWN OFF ST.
ROSE CATHOLIC CHURCH. THE
REPORT WAS RELAYED BY A
RADIO STATION.
0822 PM RICKMAN TN
05/21/98 OVERTON FUNNEL CLOUD REPORTED BY
THE PUBLIC.Local storm report, May 21, 9:04 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
904 PM CDT THU MAY 21 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM CENTERTOWN TN WIND DAMAGE
05/21/98 WARREN TREES WERE BLOWN DOWN.
ALSO DOWNED TREES AT
IRVING COLLEGE.
0825 PM COOKEVILLE TN WIND DAMAGE
05/21/98 PUTNAM TREES BLOWN DOWN IN
COOKEVILLE AND AREAS 2 TO
3 MILES WEST OF
COOKEVILLE.Special weather statement, May 21, 9:10 PM CDT, 12 minutes before
TNZ005>008-022>027-055>057-059-220245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 910 PM CDT THU MAY 21 1998 ...THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHWEST MIDDLE TENNESSEE HAS EXPIRED... THE IMMEDIATE THREAT FOR SEVERE WEATHER HAS DIMINISHED ACROSS THE AREA. TT
Special weather statement, May 21, 9:10 PM CDT, 12 minutes before
TNZ005>008-022>027-055>057-059-220245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 910 PM CDT THU MAY 21 1998 ...THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHWEST MIDDLE TENNESSEE HAS EXPIRED... THE IMMEDIATE THREAT FOR SEVERE WEATHER HAS DIMINISHED ACROSS THE AREA. TT
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:00 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 50 min |
| May 21, 7:07 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Decatur | 48 min |
| May 21, 7:15 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 50 min |
| May 21, 7:19 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 46 min |
| May 21, 7:25 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb | 45 min |
| May 21, 7:25 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 45 min |
| May 21, 7:44 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 61 min |
| May 21, 7:49 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 51 min |
| May 21, 8:03 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 47 min |
| May 21, 8:25 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 50 min |
| May 21, 8:40 PM CDT | Severe Thunderstorm Warning | OHX | Bledsoe, Van Buren | 50 min |
| May 21, 8:53 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 47 min |
| May 21, 8:56 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Marion, Sequatchie | 49 min |
| May 21, 9:03 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 47 min |
| May 21, 9:12 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 48 min |
| May 21, 9:22 PM CDT | Flash Flood Warning | OHX | Sequatchie | 3 hr |
| May 21, 9:22 PM CDT | Flash Flood Warning | OHX | Overton | 3 hr |
| May 21, 9:22 PM CDT | Flash Flood Warning | OHX | Bledsoe, Van Buren | 3 hr |
| May 21, 11:59 PM CDT | Severe Thunderstorm Warning | OHX | Decatur | 36 min |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.